MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 25X1-1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 25X1-1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305127
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.The actual date of event is unknown.The date received by manufacturer was entered into the date of event field.
 
Event or Problem Description
Material: 305127 batch: 4262992 it was reported by the customer that noticed a white residue directly on the needle.Verbatim: rcc received a complaint via email.Email(s) attached.I am contacting you to report an isolated quality concern regarding a bd precisionglide 25g x 1½ tw needle (ref 305127), lot number 4262992, with an expiry date of 20290831.A patient came to my pharmacy after using this needle, which had been dispensed by another pharmacy.The primary packaging was intact prior to use.During the injection, the patient experienced abnormal resistance, and afterward noticed a white residue directly on the needle.The needle was used before the issue was identified.No adverse effects have been reported, and the patient was reassured.A photo is attached to this email.
 
Additional Manufacturer Narrative
(b)(4) follow up a white residue was reported to be present directly on the needle.As the physical sample was not returned, a comprehensive evaluation could not be conducted.To support the investigation, two photographs were submitted for review by our quality team.The first image depicts the top web of the packaging blister along with the needle assembly and its plastic shield.The second image, a magnified view, shows the needle with a white foreign substance.However, no further information could be obtained from the photographs alone.A device history record (dhr) review was completed for material number 305127, lot 4262992.The review found no quality issues during the production of this lot that could be linked to the reported condition.Additionally, there were no associated quality notifications.All manufacturing processes and final inspections were performed in accordance with specification requirements.To date, no similar incidents have been reported for this lot.Based on the photographic evidence, the customer¿s reported observation is confirmed.However, due to the absence of a physical sample, it was not possible to determine a probable root cause.
 
Event or Problem Description
Kindly provide the date of event around (b)(6) 2025.

Brand Name
NEEDLE 25X1-1/2 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22053998
Report Number1911916-2025-00358
Device Sequence Number14750621
Product Code FMI
UDI-Device Identifier30382903051275
UDI-Public(01)30382903051275(11)240918(17)290831(10)4262992
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305127
Device Lot Number4262992
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2025
Supplement Date Received by Manufacturer05/28/2025
Initial Report FDA Received Date05/20/2025
Supplement Report FDA Received Date05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown